MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Catalog Number CXI-2.3-14-90-ANG
Medical Device Problem Codes Material Separation (1562); Fitting Problem (2183)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) number = k122796.(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
It was reported that during a procedure, the cxi support catheter hub broke off during removal of the device and catheter tubing separated.The physician unsuccessfully attempted to cross the patient's chronic total occlusion (cto) from an up and over approach, then proceeded to gain access from the dorsalis pedis using a pedal micropuncture and tried to cross the cto retrograde.A 25 gauge approach cto microguide wire without the pedal sheath, using the cxi support catheter over the mircroguide wire, was used to successfully cross the cto with noted difficultly.The microguide wire was advanced through the cto, and as the physician attempted to remove the cxi support catheter it felt stuck to the microguide wire, prompting him to forcibly pull on the catheter hub.The catheter hub completely broke off of the catheter, and the physician attempted removal of the catheter without the hub by pulling on it for 20- 30 minutes.The catheter was able to be completely removed; however it broke into pieces during removal over the microguide wire as the physician had to use force in order to maintain wire access.The microguide wire was snared from the up and over approach, as initially intended, and the procedure was successfully completed.According to the initial reporter, the no device portion remained in the patient, and the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the dimensional verification, complaint history, device history record, instructions for use (ifu), quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the device was returned in four separate sections; the hub was not returned.Section 1 (59.2 cm in length) had 3 cm of damage present on one end.Section 2 (11.6 cm in length) had 2 mm of accordion damage.Section 3 (4.8 cm in length) had 8 mm of accordion damage.Section 4 (13.3 cm in length) had 4.2 cm of accordion damage on one end.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Although a review of subassembly work orders for device components revealed three nonconformances which may be related to the reported failure mode, a review of the device history record for the finished lot showed no nonconforming events which could contribute to this failure mode.It should be noted there was one other reported complaint for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.It is likely, however, that patient condition was related to the event.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7095348
Report Number1820334-2017-04354
Device Sequence Number19128366
Product Code KRA
UDI-Device Identifier00827002183728
UDI-Public(01)00827002183728(17)181203(10)6425324
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberCXI-2.3-14-90-ANG
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/04/2017
Supplement Date Received by Manufacturer03/05/2018
Initial Report FDA Received Date12/07/2017
Supplement Report FDA Received Date04/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;